Format

Send to

Choose Destination
See comment in PubMed Commons below
Korean J Anesthesiol. 2012 Sep;63(3):260-2. doi: 10.4097/kjae.2012.63.3.260. Epub 2012 Sep 14.

Anaphylaxis induced by hydroxyethyl starch during general anesthesia -A case report-.

Author information

1
Department of Anesthesiology and Pain Medicine, School of Medicine, Keimyung University, Daegu, Korea.

Abstract

Hydroxyethyl starch (HES) solutions are synthetic non-protein colloid solutions used to treat hypovolemia. However, their use is not free from the risk of allergic reactions. A 42-year-old male was scheduled to undergo aortic-iliac-femoral bypass surgery for the treatment of arteriosclerosis obliterans. He had no history of allergy. Two hours after the start of surgery, and within minutes after HES administration, facial erythema, hypotension and bronchospasm developed. HES infusion was discontinued under the estimation of anaphylaxis. The patient received phenylephrine, ephedrine, diphenhydramine and hydrocortisone with hydration. After restoration of vital signs, surgery was performed without complications.

KEYWORDS:

Anaphylaxis; Bronchospasm; Erythema; Hydroxyethyl starch

PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Korean Society of Anesthesiologists Icon for PubMed Central
    Loading ...
    Support Center